My ex-husband was seeing a nephrologist because he had an episode of severe edema in his legs last year that required removing fluid. When he was discharged from the hospital less than a week later he was 33 pounds lighter from all the fluid that was removed. He was placed on lasix and a hypertension medication. I am not aware of all the medications that he was taking.
He went to see the nephrologist again on January 17th of this year because he was having some edema again and also had a persistant cough that wouldn't go away. The doctor adjusted his medications (increased lasix, put him on steriod).
The doctor was thinking that he had lupus. He tested him the first time he saw him last year and tested him again on the 17th. He told him it would be a few weeks before he got the results.
On January 27th my ex calls me and says he cannot breathe. He ends up at the local hospital where he is made to wait two hours in the lobby (due to a bad triage job). Once he is put into a room an x-ray is obtained showing his right lung is totally whited out. His blood pressure is elevated. His O2 saturations are low. He is flown to a larger hospital where he can be treated by his nephrologist.
Once he gets to the emergency room, a chest tube is place into his right lung to drain the fluid out.... by this time he has a collapsed lung. He is admitted and treatment by his doctor starts.
I went to visit him on February 6th. I am shocked by his appearence. He is gray looking. He still has his chest tube in and it is still draining fluid.
By chance his sister and I get to talk to his nephrologist. He explains that he has diagnosed him with glomerulonephritis. States up to this point the cause is unknown. He has tested him for "everything" including lupus, hepatitis, aids etc... and all have come back negative. At this time my ex has total kidney failure and is required to receive dialysis. We are discussing kidney transplant options with the doctor.
This is also the day that they start him on chemotherapy. The doctor explains that the reason is that there is so much inflammation in the kidneys that he wants to see if the chemo will knock some of it down and allow some kidney function to return.
On the 6th of February the doctor also tells us that the only thing keeping my ex in the hospital is the fact that the chest tube is still draining and they need to find out why so they can seal it back up. The kidney dialysis could be handled at home. The doctor sits there and tells us that his heart is fine and his liver is fine... no problems there.
My next visit on February 15th: we are required to wear masks because essentially he has no immunity due to the chemo they say. I could hear him breathing across the room. He did have to be placed in CCU for one night because he "had a bad reaction to a blood transfusion" and his blood pressure dropped.
By this time i noticed that he seems very fatigued, disoriented at times, extremely short of breath on any exertion at all.
There is talk of transferring him to Dallas for higher level of care. The doctor stated he wanted to try a few more things first.
By Monday the 18th he was placed in CCU where he remained. By Thursday he was on life support becuase his heart had stopped and he had liver failure. He has an "infection" to his dialysis ports. Stated they could not remove it at this point or he would bleed to death. Sais he was not forming platelets. The said they would try to give a blood transfusion and see if he could form platelets. They were not able to try it, he was receiving his dialysis when he started to go down hill. He died on Friday February 22nd at 1:30 p.m.
We never received a diagnosis beyond the glomerulonephritis at the beginning. From what I read even that is treatable. I do not understand how on the 6th his liver and heart were fine... just the lung drainage holding him in the hospital, to 16 days later everything has failed and he dies.
He was 41 years old.
Please help me understand what happened..
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?